Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 8, 2018, 9:52 PM CDT for Taylor County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 9:52 PM CDT (02:52 UTC)
- Expired
- Aug 8, 2018, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 167 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
895
WWUS83 KARX 090252
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
952 PM CDT WED AUG 8 2018
WIZ017-090330-
Taylor-
952 PM CDT WED AUG 8 2018
...A LINE OF THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
At 949 PM CDT, radar indicated thunderstorms were located along a
line extending from near Tripoli to near Hawkins. Movement was
southeast at 45 mph.
Wind gusts to 30 mph, brief heavy downpours, and occasional cloud to
ground lightning can be expected with this line of storms. Move
indoors until the storms pass.
These storms will be near...
Chelsea around 1020 PM CDT.
Medford around 1030 PM CDT.
Other locations impacted by these storms include Stetsonville,
Goodrich, Wood Lake, The Mondeaux Flowage and Highway 13 And County
Road M.
LAT...LON 4512 9004 4512 9020 4504 9020 4504 9051
4538 9077 4538 9005
TIME...MOT...LOC 0249Z 327DEG 38KT 4555 8994 4545 9076
$$
WetenkampWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:33 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 8, 6:33 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 633 PM CDT Wed Aug 8 2018 .SHORT TERM...(This evening through Thursday) Issued at 255 PM CDT Wed Aug 8 2018 Latest water vapor satellite imagery showing upper level trough over the Upper Greats Lake Region and ridging over the western Continental United States. Shortwave trough over southern Ontario Canada embedded in the upper level trough is producing scattered showers and storms over northeast Minnesota and Lake Superior per latest mosaic radar. Latest 19z surface analysis indicates ridge over southern Iowa and producing mostly clear skies across the forecast area. Shortwave trough and associated surface cold front is expected to move into central Wisconsin and central Minnesota tonight. The 08.12z GFS/NAM show surface moisture convergence and 925/850mb moisture convergence along the front with the better pooling of moisture/convergence over north central Wisconsin this evening. The 08.12z deterministic models/latest hi-resolution models indicate enough vertical motion along surface front to produce scattered showers and storms...mainly over the far northern parts of the forecast area. The 08.12z NAM/08.17z RAP indicate around 20 knots of 0-3km shear late this afternoon and evening across western Wisconsin...however instability is lacking...as the NAM/RAP show 500 to 1500 j/kg surface based CAPE. A few of the storms over north central Wisconsin could become strong with hail and gusty winds. Surface front remains nearly stationary over southern Wisconsin and northern Iowa Thursday. Based on daytime heating...moisture convergence along surface front and deterministic/hi resolution models...scattered showers and storms are possible across southwest Wisconsin/northeast Iowa after 18z Thursday. A few of the storms could be strong with hail and gusty winds...as the 08.12z NAM/GFS suggest surface base CAPE of around 2000 j/kg and 0-3km shear around 20 knots. .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM CDT Wed Aug 8 2018 GFS and EC remain lock-step with bending over the amplified west coast ridge, leaning the axis northeast across southern Canada for the weekend. As it does, both models have also continued to trend toward developing a cutoff 500 mb low from a southeast moving trough. The cutoff low could hang around the eastern great lakes/oh river valley into Mon - which could/would bring some shower chances to mainly eastern portions of Wisconsin. Upper level flow then set to shift from broad ridging to more zonal flow for the new work week, with various shortwaves tracking along it - with potential rain threats. Disagreements with timing/location with these features, so will let consensus detail any pcpn chance for next week for the time being. Temperatures look to stay summery, especially for the weekend. Highs in the upper 80s for some locations possible/likely. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 633 PM CDT Wed Aug 8 2018 VFR conditions are expected through the TAF period. A weak cold front slides across the TAF sites late tonight into Thursday morning. The main impact at the TAF sites will be a wind switch to the northwest, mainly during the late morning and afternoon on Thursday. Did not include fog in the KLSE TAF with this issuance given the pressure gradient staying up tonight with winds in the 500 to 1500 ft layer increasing into the 20 to 30 kt range. We may just get into LLWS criteria tonight at KLSE, but it appears very marginal at this time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...Rieck AVIATION...Wetenkamp
Hazardous weather outlook, Aug 8, 3:01 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 301 PM CDT Wed Aug 8 2018 IAZ008-009-MNZ079-086>088-094>096-WIZ032>034-041-042-092015- Mitchell-Howard-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore- Houston-Buffalo-Trempealeau-Jackson-La Crosse-Monroe- 301 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for parts of southeast Minnesota, northeast Iowa, and west central into central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are also chances for thunderstorms early next week but it is too early to discern any severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-092015- Taylor-Clark- 301 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for parts of north central Wisconsin. .DAY ONE...Tonight A few thunderstorms are expected this evening. A strong storm is possible with the main threats being hail and gusty wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms early next week but it is too early to discern any severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but reports of high winds or hail would be appreciated this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ010-011-018-019-029-030-WIZ043-044-053>055-061-092015- Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton-Juneau-Adams- Vernon-Crawford-Richland-Grant- 301 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...central Wisconsin and southwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday afternoon and evening, scattered storms will be possible. A few may become strong and they would be capable of producing hail and gusty winds. On Friday, isolated storms will be possible. The main hazard would be lightning. There are also chances for thunderstorms early next week but it is too early to discern any severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne/DTJ
In the hours before
Special weather statement, Aug 8, 9:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
952 PM CDT WED AUG 8 2018
WIZ017-090330-
Taylor-
952 PM CDT WED AUG 8 2018
...A LINE OF THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
At 949 PM CDT, radar indicated thunderstorms were located along a
line extending from near Tripoli to near Hawkins. Movement was
southeast at 45 mph.
Wind gusts to 30 mph, brief heavy downpours, and occasional cloud to
ground lightning can be expected with this line of storms. Move
indoors until the storms pass.
These storms will be near...
Chelsea around 1020 PM CDT.
Medford around 1030 PM CDT.
Other locations impacted by these storms include Stetsonville,
Goodrich, Wood Lake, The Mondeaux Flowage and Highway 13 And County
Road M.
LAT...LON 4512 9004 4512 9020 4504 9020 4504 9051
4538 9077 4538 9005
TIME...MOT...LOC 0249Z 327DEG 38KT 4555 8994 4545 9076
WetenkampNearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.